Heavy Rain, Archuleta
- When
- August 6, 5:40 PM MST to 7:20 PM MST
- Where
- Archuleta County, 2 mi W of Pagosa Spgs
- Reported by
- COOP STATION
- Coordinates
- 37.194, -107.048 (the zone’s center; the record gives no point)
04 of an inch of rain fell in less than two hours, resulting in ponding of water on roads.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
1.04 of an inch of rain fell in less than two hours, resulting in ponding of water on roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 6, 1:45 PM MST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 245 PM MDT SUN AUG 6 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY)... CONVECTION QUICKER TO FIRE THIS MORNING OVER SOUTHWEST COLORADO... CONCENTRATED ON A LINE FROM CORTEZ TO LONE CONE PEAK (WESTERN SAN JUAN MOUNTAINS). OUTFLOW BOUNDARY FROM NEW MEXICO MOVED INTO SW COLORADO THIS MORNING AND PROBABLY BECAME STATIONARY IN THIS VICINITY. DEEP CONVECTION ALSO FIRED OVER THE ABAJO (BLUE) MOUNTAINS IN SE UTAH. STORMS HAVE BEEN SLOW MOVERS AND PRODUCING HEAVY RAINFALL WITH SMALL MARBLE SIZED HAIL. FARTHER NORTH...THE AIR MASS IS A LITTLE DRIER WITH LESS NUMEROUS STORMS. SUBTROPICAL MOISTURE PLUME OVER NEW MEXICO BEGINNING TO PUSH WEST... WHICH HAS BEEN ADVERTISED BY THE MODELS FOR THE LAST COUPLE OF DAYS. FOR THE FAR SRN PORTION OF OUR FORECAST AREA...EXPECT THE FLOW TO BECOME SOUTHEAST ON MONDAY AND ADVECTING DEEPER MOISTURE WITH H7 MIXING RATIOS EXCEEDING 8 G/KG. THEREFORE THE GENERAL TREND WILL BE AN INCREASE OF AREAL THUNDERSTORM COVERAGE. THE MOISTURE DOES NOT REACH THE NRN ZONES AND STORMS OVER NWRN COLORADO WILL BE ISOLATED. PREFER THE GFS SOLUTION OVER THE WRF ON HOW THE CLOSED LOW EJECTS NORTHEAST TOWARD THE NRN ROCKIES AND THE PLACEMENT OF THE HIGH CENTER OVER THE SRN PLAINS. THE EURO AND UKMET MODELS SHOW BETTER AGREEMENT WITH THE GFS...WITH THE WRF THE ODD MAN OUT. THEREFORE THE GFS MOS POP GUIDANCE GENERALLY FOLLOWED WITH THE HIGHEST VALUES FOR THE SAN JUAN MOUNTAINS. THUNDERSTORM COVERAGE OVER THE NRN HALF WILL INCREASE ON TUESDAY AND HAVE INDICATED THIS TREND IN THE POP GRIDS. TEMPERATURES WILL CONTINUE TO BE BELOW GUIDANCE DUE TO AFTERNOON CLOUD COVER AND THE MOIST AIR MASS. .LONG-TERM (TUESDAY NIGHT THROUGH SUNDAY)... CLOSED LOW OFF CALIF OPENS AND LIFTS THROUGH OR/ID. THE SOUTH CENTRAL US HIGH THEN SHIFTS BACK TO THE WEST. ENOUGH LOW LEVEL MOISTURE TO KEEP DAILY ACTIVITY OVER THE HIGH COUNTRY WITH EMBEDDED WAVES HELPING PUSH SOME OF THE CONVECTION INTO THE VALLEYS AT TIMES. LOOKS EASIER TO IDENTIFY A SLIGHT DOWN TREND FOR THURSDAY NIGHT AND FRIDAY THEN TO SEE A DEFINED INCREASE IN OUR WEATHER. OVERALL FORECAST ON TRACK SO ONLY MINOR ADJUSTMENTS. DJC/21 && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && PF/DJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 433 AM MDT SUN AUG 6 2006 COZ001>014-017>023-UTZ022>025-027>029-071130- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 433 AM MDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING... BECOMING MOST NUMEROUS ACROSS SOUTHWEST COLORADO. HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING WILL ACCOMPANY SOME OF THE STORMS. EXCESSIVE RUNOFF AND THE THREAT OF FLASH FLOODING AND MUD SLIDES WILL EXIST IN AREAS OF PERSISTENT HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH DAY. THE THREAT OF HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL EXIST WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE. CUOCO
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528884.